TOHOKU Brain Science Symposium

in collaboration with University of Oxford,
University College London, and University of Zurich

19th - 21st January 2015 at Sensyokan Hotel, Nakayamadaira, Naruko, Miyagi, Japan

Program



TOHOKU Brain Science Symposium Organizing Committee

Toshio Iijima (Director of Tohoku University BSC, Tohoku University)
Mark Buckley (University of Oxford)
Philippe Tobler (University of Zurich)
Ken-Ichiro Tsutsui (Tohoku University)

Tohoku University Brain Science Center

2-1-1 Katahira, Aoba, Sendai 980-8577, Japan

Tel: +81-22-217-6191

E-mail: info@bsc.tohoku.ac.jp

Monday, 19th January 2015

16:15 – 16:30 Welcome Speech

Toshio lijima

Director of Tohoku University Brain Science Center

16:30 – 17:00 Further information:

Aim of the symposium, introduction of participants



Kokeshi

A traditional wooden doll produced in this Naruko district

Tuesday, 20th January 2015 Learning, Memory, and Emotion

08:45 - 08:50	Opening remarks of the day	
08:50 - 09:35	Everything you ever wanted to know about the hippocampus but were afraid to ask!* David Bannerman Department of Experimental Psychology, University of Oxford	
09:35 - 10:00	Hippocampal-medial temporal circuit investigated by neurotracing technique using virus vectors Shinya Ohara Graduate School of Life Sciences, Tohoku University	
(Coffee break 15 min)		
10:15 - 11:00	Separating reward from attention in the brain* Philippe Tobler Department of Economics, University of Zurich	
11:00 - 11:35	Risk coding properties of single neurons in the frontal cortex Martin O'Neill Department of Experimental Psychology, University of Oxford	

Hironori Ishii

risky decision making

Graduate School of Life Sciences, Tohoku University

Contrasting the function of anterior insular and orbitofrontal cortex in

(Lunch break 60 min)

11:35 - 12:00

13:00 – 14:30 Short presentations

Juri Fujiwara, Kazuhiro Sakamoto, Rie Ryoke, Kei Oyama, Shizu Hidema, Akira Shimizu, Yasushi Yabuki, Sho Sato, Yukina Tateyama (Coffee break 15 min)

14:45 - 15:20 Mesolimbic dopamine: reward prediction in action

Mark Walton

Department of Experimental Psychology, University of Oxford

15:20 - 15:50 Self: from perspective of functional brain mapping

Motoaki Sugiura

Institute of Development, Aging and Cancer, Tohoku University

(Coffee break 15 min)

16:05 – 16:50 Stress response and brain-gut interactions in normal and pathological

conditions*

Shin Fukudo

Graduate School of Medicine, Tohoku University

16:50 – 17:25 The role of dopamine and serotonin in motivation in normal and

disease state

Takafumi Minamimoto

National Institute of Radiological Sciences

17:25 – 17:30 Closing remarks of the day

Chairpersons

Morning Session: David Bannerman

Short presentations session: Ken-Ichiro Tsutsui

Afternoon Session: Philippe Tobler

^{*} These talks include 10 minutes of basic educational content on the topic in the beginning.

Wednesday, 21st January 2015 Higher Cognitive Control

Opening remarks of the day

08:55 - 09:00

07.00	opening remaine or the day
09:00 - 09:45	Performance monitoring and behavioral adjustment in the medial frontal areas* Hajime Mushiake Graduate School of Medicine, Tohoku University
09:45 – 10:30	The essential contribution of primate frontopolar cortex to cognition* Mark Buckley Department of Experimental Psychology, University of Oxford
(Coffee break 15 min)	
10:45 - 11:20	Organization of the prefrontal cortex in humans and macaques Jerome Sallet Department of Experimental Psychology, University of Oxford
11:20 - 11:45	Differential role of prefrontal, posterior parietal, and premotor corticies in the delayed response task revealed by on-line rTMS Shinya Nakamura Graduate School of Life Sciences, Tohoku University
11:45 – 12:20	Remembering delayed intentions: Distinct roles of medial and lateral prefrontal regions Sam Gilbert Institute of Cognitive Neuroscience, University College London
(Lunch break 60 min)	
13:20 – 13:50	Role of the primate medial prefrontal cortex in the guidance of action under the presence of multiple response tactics Yoshiya Matsuzaka Graduate School of Medicine, Tohoku University

13:50 - 14:25 Non-invasive measurement of population dynamics during

computation of choice

Miriam Klein-Flügge

Department of Experimental Psychology, University of Oxford

(Coffee break 15 min)

14:40 – 15:15 Bridging microscopic and macroscopic choice dynamics in prefrontal

cortex

Laurence Hunt

Wellcome Trust Centre for Neuroimaging, University College London

15:15 – 15:45 Representation of functional category and its integration with context

information for behavioral selection within the prefrontal cortex

Takayuki Hosokawa

Graduate School of Life Sciences, Tohoku University

15:45 – 15:50 Closing remarks of the day

Chairpersons

Morning Session: Masataka Watanabe

Afternoon Session: Mark Buckley

^{*} These talks include 10 minutes of basic educational content on the topic in the beginning.